Show simple item record

Files in this item


Item metadata

dc.contributor.authorWilson, Fiona
dc.contributor.authorNeukirch, Thomas
dc.identifier.citationWilson , F & Neukirch , T 2018 , ' Three-dimensional solutions of the magnetohydrostatic equations for rigidly rotating magnetospheres in cylindrical coordinates ' , Geophysical and Astrophysical Fluid Dynamics , vol. 112 , no. 1 , pp. 74-95 .
dc.identifier.otherPURE: 251515568
dc.identifier.otherPURE UUID: 55eaf238-9342-4b22-b18a-7a6895614866
dc.identifier.otherScopus: 85035805649
dc.identifier.otherORCID: /0000-0002-7597-4980/work/39245045
dc.identifier.otherWOS: 000423392100005
dc.descriptionFunding: Science and Technology Facilities Council under grants ST/K000950/1 and ST/N000609/1.en
dc.description.abstractWe present new analytical three-dimensional solutions of the magnetohydrostatic equations, which are applicable to the co-rotating frame of reference outside a rigidly rotating cylindrical body, and have potential applications to planetary magnetospheres and stellar coronae. We consider the case with centrifugal force only, and use a transformation method in which the governing equation for the "pseudo-potential" (from which the magnetic field can be calculated) becomes the Laplace partial differential equation. The new solutions extend the set of previously found solutions to those of a "fractional multipole" nature, and offer wider possibilities for modelling than before. We consider some special cases, and present example solutions.
dc.relation.ispartofGeophysical and Astrophysical Fluid Dynamicsen
dc.rights© 2017, Informa UK Ltd. This work has been made available online in accordance with the publisher’s policies. This is the author created, accepted version manuscript following peer review and may differ slightly from the final published version. The final published version of this work is available at
dc.subjectAnalytical solutionsen
dc.subjectRotating magnetospheresen
dc.subjectThree-dimensional equilibriaen
dc.subjectQA Mathematicsen
dc.subjectQC Physicsen
dc.titleThree-dimensional solutions of the magnetohydrostatic equations for rigidly rotating magnetospheres in cylindrical coordinatesen
dc.typeJournal articleen
dc.contributor.institutionUniversity of St Andrews.Applied Mathematicsen
dc.contributor.institutionUniversity of St Andrews.School of Mathematics and Statisticsen
dc.description.statusPeer revieweden

This item appears in the following Collection(s)

Show simple item record